OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

0800 6696 824

Lithium/Priadel

3 posts / 0 new
Last post
#1 Mon, 11/01/2016 - 22:15
vimfuego17
Offline
Last seen: 2 years 1 month ago
Joined: 11/01/2016 - 21:46

Lithium/Priadel

Hi,

Am currently on 1,200mg Priadel daily and have been relatively under control for the last 5 years.  However have just entered a cycle that would normally last around 17 days, and we are now 7 weeks in and things are not good averaging around 3 attacks per day, occassionally 4 and they are the worst I have ever had.  Something has changed to make things worse and I am wondering if anyone has ever been prescribed Omeprazole for a stomach ulcer  and had any negative effects on their CCH meds.  I was prescribed Omeprazole before xmas and its the only thing I can think of that coulde cause such a dramatic change.  I have looked at the online resources etc cant find anything obvious to say there is a conflict between the two meds.  Thanks in advance.  Regards John

Sat, 06/02/2016 - 16:54
Cee
Cee's picture
Offline
Last seen: 8 years 5 months ago
Joined: 05/02/2016 - 14:40

Hi John nice to meet you, my name's Caroline - I'm sorry you're having such a rough patch. 

I don't know all that much yet as I was only diagnosed a few weeks ago...so still don't know what all my peaks and troughs are and if I'm chronic, episodic etc. BUT...if I get myself overly upset or begin to feel stressed because of it all or in a tizz at feeling poorly I find that it triggers my 'shadows' (that currently never go away Sad )to blow up.

From what I know of the hypothalamus that is responsible for clusters (from what i've been reading and understanding so far) it controls quite a few things. One of those, the lateral hypothalamus controls the stomach/feelings of hunger. It's just a sort of educated stab but maybe it's altered the state of usual play in your hypothalamus because your poor stomach is so upset rather than it being the meds interating maybe? 

Like you say I had a look on drugs.com which is one of the best sites for checking drug interations on and it doesn't come up with Lithium/Priadel and Omeprazole interacting, but maybe it's still something worth reporting/keeping a diary of just in case. It might be useful for other CH-ers to be aware of in case they experience similar to help narrow down if it's a drug interation that only happens in people with CH? 

Sorry if any or all of the above hasn't been helpful! Realised I've just wittered on. 

Hope you feel much better soon 

Caroline x 

Wed, 24/02/2016 - 18:09
SteveWalker
Offline
Last seen: 7 years 2 months ago
Joined: 26/02/2014 - 14:35

Hi

I have been on Priadel for some years but have found that every so often it stops working (probably tolerance build up). Although it is not easy I have to come off it for approx 3 months, then re-start. I find that it works again once having the break.

Steve Walker

Login to add comments

Share This

© OUCH(uk) 2024 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368